Oklahoma, 2014

Damaging Wind in Oklahoma, June 24, 2014

June 24, 2014 · NWS OUN · 1 event in 1 county or zone

One severe storm developed over northwestern Oklahoma in the presence of a weak surface trough. The storm produced strong to severe winds near Gage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

One severe storm developed over northwestern Oklahoma in the presence of a weak surface trough. The storm produced strong to severe winds near Gage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 24, 6:55 PM CST, 5 minutes earlier.

Area forecast discussion, Jun 24, 6:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT TUE JUN 24 2014

.UPDATE...
INCREASED RAIN CHANCES THIS EVENING AND DECREASED OVERNIGHT
LOWS OVER THE NORTHERN HALF OF OKLAHOMA.

&&

.DISCUSSION...
THUNDERSTORMS OVER NORTHERN OKLAHOMA WILL CONTINUE TO MOVE
SOUTH AND LIKELY WEAKEN THIS EVENING.

A WEAKENING TREND MAY ALREADY BE OCCURRING WITH THE
LINES/CLUSTERS OF STORMS OVER NORTHERN OKLAHOMA. THE LOSS
OF DAYTIME HEATING AND LACK OF STRONG SHEAR WILL LIKELY
ALLOW FOR THE STORMS TO CONTINUE TO SLOWLY WEAKEN THROUGHOUT
THE EVENING.

REGARDLESS...ONE OR TWO MARGINALLY SEVERE WIND REPORTS...NEAR
60 MPH...AND HAIL REPORTS UP TO QUARTERS...COULD OCCUR THIS
EVENING NORTH OF I-40.

STORMS COULD MOVE INTO THE OKLAHOMA CITY METRO AREA 10 PM
TO MIDNIGHT...BUT SHOULD BE WEAKER. NOT CONFIDENT STORMS WILL
GET TO I-40 AND POINTS SOUTH LATER TONIGHT.

LOWERED OVERNIGHT LOWS AS RAIN COOLED AIR FROM THESE STORMS
OVER NORTHERN OKLAHOMA WILL SPREAD SOUTH.

MBS

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT TUE JUN 24 2014/

DISCUSSION...
25 JUNE... 00Z TAF DISCUSSION FOLLOWS...

AVIATION...
MESSY FORECAST THIS EVENING AS THUNDERSTORMS CONTINUE TO BUILD
SLOWLY S/SE OUT OF KS INTO NRN OK THIS EVENING. TIMING REMAINS A
CONSIDERABLE CHALLENGE... SIDED WITH TEMPO GROUPS AND MVFR
CIGS/VIS AT KGAG- KWWR- KPNC TO HANDLE STORMS AS THEY MOVE INTO
NRN OK THROUGH THE FIRST 6 HOURS OF THE PERIOD. EXPECT STORM
CHANCES TO CONTINUE OVERNIGHT... WITH CONVECTION MOVING INTO
CENTRAL OKLAHOMA AFTER MIDNIGHT. LINGERING CONVECTION MAY BE AN
ISSUE TMRW... SO RAN WITH PROB30S AND WITH CIGS/VIS FLIRTING WITH
MVFR LATE MID-LATE IN THE PERIOD.

JTK

PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 24 2014/

DISCUSSION...
THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE ACROSS SOUTHERN PARTS
OF THE FA THE REST OF THIS AFTN AND EVENING. ADDITIONAL STORMS
THAT HAVE DEVELOPED OVER KANSAS THIS AFTERNOON WILL LIKELY AFFECT
PARTS OF AT LEAST NORTHERN OKLAHOMA LATER THIS AFTERNOON AND THIS
EVENING. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE. ADDITIONAL
STORMS THAT DEVELOP IN THE HIGH PLAINS OF CO AND NM COULD CONGEAL
INTO ANOTHER MCS THAT MOVES ACROSS THE FA OVERNIGHT INTO WEDNESDAY
MORNING. HOWEVER... THE EFFECTS OF THE CURRENT CONVECTION COULD
HAVE AN IMPACT ON OVERNIGHT CONVECTION.

DISTURBANCES WILL CONTINUE TO MOVE THROUGH THE FLOW OVER THE NEXT
COUPLE OF DAYS... WHICH MEANS SHOWER AND THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH AT LEAST THURSDAY. LOWER RAIN CHANCES TO NO RAIN
WILL BE POSSIBLE OVER THE WEEKEND. MODELS SHOW THAT A RIDGE MAY
BUILD INTO AT LEAST PARTS OF THE REGION OVER THE WEEKEND WHICH
WILL LIMIT OR END RAIN CHANCES OVER AT LEAST PARTS OF THE AREA.
MODELS SHOW A FRONTAL BOUNDARY MAY APPROACH PARTS OF NORTHERN OK
EARLY NEXT WEEK SO RAIN CHANCES MAY RETURN/CONTINUE AT LEAST
ACROSS NORTHERN PARTS OF THE AREA EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  86  70  85 /  40  40  30  30
HOBART OK         67  88  70  90 /  40  40  30  20
WICHITA FALLS TX  69  91  72  92 /  20  30  20  20
GAGE OK           60  87  67  89 /  90  30  40  20
PONCA CITY OK     62  85  70  86 / 100  40  40  30
DURANT OK         69  90  72  89 /  40  40  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/04
Hazardous weather outlook, Jun 24, 3:57 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT TUE JUN 24 2014

OKZ004>048-050>052-TXZ083>090-252200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
457 PM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO
NORTHERN OKLAHOMA THIS EVENING FROM KANSAS...AND MAY MOVE INTO
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS AFTER MIDNIGHT TONIGHT.

DAMAGING WINDS UP TO 70 MPH...HAIL UP TO GOLF BALL SIZE...AND
HEAVY RAIN ARE THE MAIN CONCERNS WITH STORMS THIS EVENING ACROSS
NORTHERN OKLAHOMA...MAINLY NORTH OF A CHEYENNE TO MEDFORD LINE.

ALTHOUGH THE THREAT OF SEVERE STORMS WILL DECREASE AFTER 9 PM
THIS EVENING AS STORMS MOVE SOUTHEAST...ISOLATED WIND GUSTS TO
NEAR 60 MPH AND HEAVY RAIN WILL BE POSSIBLE THROUGHOUT THE
NIGHT TONIGHT.

ADDITIONAL WEAKENING SHOWERS AND STORMS MAY OCCUR NEAR THE RED
RIVER THROUGH THIS EVENING. NO STRONG OR SEVERE STORMS ARE
EXPECTED WITH THIS ACTIVITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL PERSIST THROUGH FRIDAY ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS. AT THIS TIME THE RISK OF SEVERE WEATHER
APPEARS TO BE RELATIVELY LOW.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

In the hours before

Special weather statement, Jun 24, 5:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT TUE JUN 24 2014

OKZ004-250015-
HARPER OK-
644 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARPER COUNTY UNTIL 715
PM CDT...

AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ACRES KANSAS
...MOVING SOUTHEAST AT 40 MPH. THIS STORM WILL REACH THE OKLAHOMA
KANSAS BORDER IN THE NEXT 30 MINUTES.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN HARPER
COUNTY.

LAT...LON 3700 9949 3685 9939 3684 9946 3683 10000
      3700 10000
TIME...MOT...LOC 2340Z 319DEG 34KT 3712 9985

KURTZ
Special weather statement, Jun 24, 6:07 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT TUE JUN 24 2014

OKZ004-250030-
HARPER OK-
707 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARPER COUNTY UNTIL 730
PM CDT...

AT 705 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 13 MILES SOUTHEAST OF ACRES KANSAS TO 9 MILES NORTHWEST OF
BUFFALO TO 6 MILES NORTHEAST OF ROSSTON...MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
BUFFALO...LAVERNE...ROSSTON AND SELMAN.

LAT...LON 3699 9944 3687 9940 3675 9954 3667 9968
      3668 9992 3694 10000 3696 10000 3698 9982
      3700 9978 3700 9946
TIME...MOT...LOC 0005Z 320DEG 27KT 3697 9970 3692 9976 3688 9985

KURTZ
Special weather statement, Jun 24, 6:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT TUE JUN 24 2014

OKZ005>007-010>013-018-020-250100-
WOODWARD OK-GRANT OK-WOODS OK-KINGFISHER OK-GARFIELD OK-PAYNE OK-
MAJOR OK-ALFALFA OK-NOBLE OK-
712 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD...SOUTHERN
GRANT...SOUTHEASTERN WOODS...NORTHERN KINGFISHER...GARFIELD...
NORTHEASTERN PAYNE...MAJOR...SOUTHERN ALFALFA AND NOBLE COUNTIES
UNTIL 800 PM CDT...

AT 707 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 7 MILES EAST OF MARLAND
TO 4 MILES WEST OF HUNTER TO 3 MILES WEST OF NASH TO 7 MILES NORTH
OF MOORELAND... MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...

LOCATIONS IMPACTED INCLUDE...
ENID...PERRY...FAIRVIEW...WAUKOMIS...MOORELAND...WAYNOKA...GARBER...
MORRISON...GLENCOE...LAHOMA...COVINGTON...HELENA...BILLINGS...
RINGWOOD...CARMEN...DRUMMOND...CLEO SPRINGS...RED ROCK...MARLAND AND
GOLTRY.

LAT...LON 3662 9774 3659 9738 3660 9694 3656 9689
      3650 9703 3633 9704 3634 9693 3625 9692
      3624 9682 3616 9682 3615 9663 3617 9917
      3659 9930 3661 9929 3658 9876 3675 9813
TIME...MOT...LOC 0007Z 321DEG 27KT 3654 9702 3654 9736 3656 9774 3667
9811 3654 9869 3655 9919

KURTZ
Local storm report, Jun 24, 6:30 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     1 SW BUFFALO            36.82N 99.64W
06/24/2014  M57 MPH          HARPER             OK   MESONET

&&

DW
Special weather statement, Jun 24, 6:35 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT TUE JUN 24 2014

OKZ004-005-009-010-250115-
WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
735 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOODWARD...HARPER...
NORTHWESTERN WOODS AND NORTHWESTERN ELLIS COUNTIES UNTIL 815 PM
CDT...

AT 733 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF BUTTERMILK KANSAS TO 7 MILES SOUTH OF
BUFFALO TO 6 MILES SOUTH OF LAVERNE...MOVING SOUTH AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...LAVERNE...ARNETT...GAGE...FORT SUPPLY...
FARGO...FREEDOM...MAY...SELMAN...TANGIER...CATESBY AND CAMP HOUSTON.

LAT...LON 3700 9914 3672 9897 3620 9944 3609 10000
      3670 10000 3678 9967 3700 9949
TIME...MOT...LOC 0033Z 342DEG 33KT 3698 9944 3672 9965 3662 9991

KURTZ
Special weather statement, Jun 24, 6:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT TUE JUN 24 2014

OKZ005-011>013-015-017>020-250145-
LOGAN OK-WOODS OK-KINGFISHER OK-BLAINE OK-DEWEY OK-GARFIELD OK-
PAYNE OK-MAJOR OK-NOBLE OK-
753 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...SOUTHEASTERN
WOODS...NORTHERN KINGFISHER...NORTHERN BLAINE...NORTHEASTERN DEWEY...
SOUTHERN GARFIELD...WESTERN PAYNE...MAJOR AND SOUTHWESTERN NOBLE
COUNTIES UNTIL 845 PM CDT...

AT 751 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES EAST OF PERRY TO 3
MILES SOUTHWEST OF FAIRMONT TO NEAR LAHOMA TO 9 MILES NORTH OF
ORION...MOVING SOUTH AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ENID...PERRY...FAIRVIEW...HENNESSEY...WAUKOMIS...OKEENE...SEILING...
LAHOMA...COVINGTON...RINGWOOD...DRUMMOND...CLEO SPRINGS...LONGDALE...
MARSHALL...MULHALL...ORLANDO...AMES...MENO...FAIRMONT AND DOUGLAS.

LAT...LON 3637 9771 3632 9709 3596 9714 3602 9784
      3612 9822 3604 9900 3640 9877 3648 9808
TIME...MOT...LOC 0051Z 17DEG 20KT 3627 9720 3631 9773 3642 9811 3636
9871

KURTZ

The radar

The Vance AFB radar (KVNX), 156 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
June 24, 7:00 PM CST
Where
Ellis County, (Gag)gage Airport
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
36.300, -99.780

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529306.